MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; ANESTHESIA CIRCUIT PEDS UNI-LF

MEDLINE INDUSTRIES INC.; ANESTHESIA CIRCUIT PEDS UNI-LF
Catalog Number DYNJAPF6057A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during the start of the anesthetic, while the patient was undergoing an esophagogastroduodenoscopy (egd) and a colonoscopy procedure, the inspiration and exploratory channels were not able to communicate due to the green inspiration limb becoming unbonded at one end resulting in patient rebreathing which caused a transient increase in co2 levels.The patient was ventilated with an ambu bag and switched to a new circuit without further incident.The customer reported that there was a one hour delay in the procedure to resolve the issue; however the procedure was able to be completed without further impact or follow up treatment required.General anesthesia was used and the patient was under anesthesia longer than expected.There was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident or the additional anesthesia.The sample was returned to the manufacturer for evaluation and the root cause was determined to be due to an improperly bonded circuit.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the anesthesia circuit was not bonded leading to inaccurate co2 levels during a procedure.

Common Device Name
ANESTHESIA CIRCUIT PEDS UNI-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key9174788
Report Number1417592-2019-00174
Device Sequence Number480089
Product Code CAI
UDI-Device Identifier10889942976577
UDI-Public10889942976577
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJAPF6057A
Device Lot Number19GB1659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient Weight40